MAUDE Adverse Event Report: BARD REYNOSA S.A. DE C.V. -9617592 POWERTRIALYSIS SLIMCATH, 15CM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD REYNOSA S.A. DE C.V. -9617592 POWERTRIALYSIS SLIMCATH, 15CM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redv2933 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported guidewire unable to be removed without extreme measures.Placed in rij for vascular access and removed at time of discharge.No other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficulty removing a guidewire is confirmed; however, the exact cause of this difficulty could not be determined from the returned sample.One 0.035 in.¿j¿-tip guidewire was returned for evaluation.An initial visual observation showed use residue on the returned sample.The guidewire was observed to be bent and curved in multiple locations.No breaks were observed in the guidewire during tactile evaluation.A microscopic observation revealed slight separation of the coils of the outer wire of the guidewire at the location of the bends in the guidewire, but no kinks or other damage was found in the returned guidewire.Both weld tips of the guidewire were observed to be present and intact.It is possible the reported difficulties in removing the guidewire were caused by the damage observed in the returned sample.But the exact cause of bends in the guidewire, and ultimately the reported difficulty in removal, is unknown, based off of the evidence observed in the returned sample.The product ifu states: ¿if unusual resistance is met during manipulation of the guidewire, discontinue the procedure and determine the cause of resistance before proceeding.Withdraw needle and guidewire if cause of resistance cannot be determined.¿ a lot history review (lhr) of redv2933 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERTRIALYSIS SLIMCATH, 15CM
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas
MX 
MDR Report Key9857877
Report Number3006260740-2020-00937
Device Sequence Number2533757
Product Code NIE
UDI-Device Identifier00801741107283
UDI-Public(01)00801741107283
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue Number5863150
Device Lot NumberREDV2933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR